Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

July 25, 2011Livingston County, New York

NWS Buffalo, NY issued this special weather statement at Jul 25, 2011, 8:31 PM EDT for Livingston County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 8:31 PM EDT (00:31 UTC)
Expired
Jul 25, 2011, 9:00 PM EDT
In force
29 min
Issued by
NWS Buffalo, NY

County Livingston County, NY

The radar

The Buffalo radar (KBUF), 93 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1795 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WWUS81 KBUF 260031
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
831 PM EDT MON JUL 25 2011

NYZ013-014-260100-
LIVINGSTON NY-ONTARIO NY-
831 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR CONESUS...AND MOVING
  SOUTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4271 7787 4281 7778 4271 7735 4257 7751
      4257 7765 4254 7766

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 7:41 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 25, 7:41 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
741 PM EDT MON JUL 25 2011

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA THIS AFTERNOON
AND EARLY EVENING...THEN SLIDE OFF THE NEW ENGLAND COAST TONIGHT.
WEAK HIGH PRESSURE FOLLOWING THE FRONT WILL BRING MAINLY DRY
CONDITIONS TONIGHT BEFORE AN UPPER LEVEL DISTURBANCE BRINGS A CHANCE
FOR A FEW MORE SHOWERS AND THUNDERSTORMS TUESDAY. HIGH PRESSURE WILL
THEN BUILD ACROSS THE LAKES TO PROVIDE US WITH A SUNNY AND PLEASANT
DAY WEDNESDAY WITH LOW HUMIDITY.

&&

.NEAR TERM /THROUGH TUESDAY/...
740 PM UPDATE...ONLY A FEW STRAGGLER SHOWERS OVER WYOMING AND
GENESEE COUNTIES REMAIN ALONG THE EASTWARD EXTENSION OF THE LAKE
ERIE BREEZE CONVERGENCE. THESE WILL DISSIPATE SHORTLY AND LEAVE A
CLEARING SKY LATER THIS EVENING.

WEAK HIGH PRESSURE FOLLOWING THE FRONT WILL BRING DRY CONDITIONS
TONIGHT...BUT SOME PATCHY FOG IS POSSIBLE ACROSS THE SOUTHERN TIER
AND UPPER GENESEE VALLEY WHERE THERE WILL BE MORE LOW LEVEL MOISTURE
IN PLACE FROM TODAY'S RAINFALL.

TUESDAY WILL BE COOLER AND LESS HUMID THAN TODAY.
HOWEVER...INSTABILITY ASSOCIATED WITH THE NEXT WELL DEFINED UPPER
LEVEL SHORT WAVE...CURRENTLY PUSHING ACROSS SOUTHERN ONTARIO...WILL
SET OFF A FEW MORE SHOWERS AND THUNDERSTORMS WITH DAYTIME HEATING.
LOOKS LIKE THE MOST UNSTABLE AIR ASSOCIATED WITH THE COOL POCKET
ALOFT WILL BE OVER THE EASTERN FINGER LAKES AND NORTH COUNTRY.
THEREFORE...WILL INDICATE HIGHER POPS FOR THOSE AREAS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
TUESDAY NIGHT A POTENT UPPER LEVEL SHORTWAVE WILL CONTINUE TO ROTATE
SE WITH THE TAIL END OF THIS SHORTWAVE COMBINED WITH A WEAK
SECONDARY SFC TROUGH TRIGGERING A LINGERING SHOWER OR THUNDERSTORM
INTO THE EARLY EVENING HOURS TO THE EAST. OTHERWISE SFC HIGH
PRESSURE WILL DROP SOUTHEASTWARD THROUGH THE NIGHT WITH COOLER
AIR...AND SLIGHTLY LOWER DEWPOINTS. TEMPERATURES WILL DROP BACK INTO
THE MID 50S INLAND AND REMAIN NEAR THE LOWER 60S CLOSER TO THE
LAKES. WITH THESE LIGHT WINDS AND CLEARING WILL PUT SOME VALLEY FOG
INTO THE GRIDS ACROSS THE SOUTHERN TIER.

WEDNESDAY WILL REMAIN DRY AS HIGH PRESSURE ANCHORS ACROSS THE
EASTERN GREAT LAKES DURING THE DAY. EXPECT PLENTY OF SUNSHINE TO
START THE DAY WITH AFTERNOON CU FORMING ACROSS INTERIOR REGIONS AND
ALONG LAKE BREEZE BOUNDARIES CREATING A PARTLY SUNNY SKY. WEDNESDAY
MAY BE THE MOST COMFORTABLE DAY THIS WEEK WITH HIGHS REMAINING NEAR
NORMAL...AND SFC DEWPOINTS TOLERABLE FOR MID SUMMER IN UPPER 50S AND
LOW 60S.

WEDNESDAY NIGHT TEMPERATURES WILL BE A LITTLE WARMER THAN THE
PREVIOUS NIGHT AS WARM ADVECTION CLOUDS BEGIN TO BUILD INTO THE
REGION AND WINDS BECOME SOUTHERLY BEHIND THE DEPARTING SFC HIGH.
HUMIDITY WILL BEGIN TO INCREASE AS A SFC WARM FRONT LIFTS NORTHWARD
FROM THE OHIO VALLEY. STILL UNCERTAINTY IN THE MODELS WITH THE 00Z
ECMWF BRING OVERNIGHT CONVECTION INTO THE REGION BY 12Z
THURSDAY...WHILE THE GFS REMAINS SLOWER WITH THE ADVANCEMENT OF
MOISTURE. WILL HEDGE TOWARDS THE MIDDLE GIVEN THE UNCERTAINTY AND
HAVE LOW CHC POPS TOWARDS THE WESTERN PORTION OF THE CWA.

THURSDAY EXPECT A SOUTHWEST FLOW ACROSS THE REGION BETWEEN A BERMUDA
HIGH TO OUR EAST...AND A SFC LOW ACROSS THE WESTERN LAKES. WILL
CONTINUE WITH CHC POPS AS BUILDING HEAT AND HUMIDITY WILL FOLLOW THE
WARM FRONT LIFTING NORTHWARD ACROSS OUR AREA. SHOWERS AND
THUNDERSTORMS WILL LIKELY CONTINUE TO BLOSSOM ALONG THIS WARM FRONT
AS PWATS CLIMB TOWARDS 1.50 TO 1.75 INCHES AND ATMOSPHERE
DESTABILIZES WITH DAYTIME HEATING. WILL CONTINUE WITH CHC POPS FOR
THURSDAY AND THURSDAY NIGHT FOR CONVECTION. EXPECT MORE CLOUDS THAN
SUN THURSDAY...WITH A MOSTLY CLOUDY SKY THURSDAY NIGHT. TEMPERATURES
ALOFT RISE TO 16-19C...BUT WITH MORE CLOUDS THAN SUNSHINE AFTERNOON
HIGHS WILL LIKELY REMAIN IN THE 80S ACROSS THE CWA.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ON FRIDAY A SHORT WAVE IN THE MEAN ZONAL 500 HPA FLOW COMBINED WITH
A WEAK FRONTAL PASSAGE WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS
THE CWA. GIVEN THE PWATS PEAKING JUST PAST 2 INCHES ACROSS THE CWA
AND SFC INSTABILITY ON THE 12Z GFS PEAKING AROUND 1000 TO 2000 J/KG
AND DECENT WIND SHEAR SHOWERS AND THUNDERSTORMS WILL AGAIN BLOSSOM
ACROSS THE CWA. WILL INCREASE POPS ACROSS THE CWA...BUT CONTINUE
WITH CHANCE THIS FAR OUT. EXPECT MORE WIDESPREAD 90S ACROSS INTERIOR
REGIONS ON FRIDAY...BUT COOLER DOWNWIND OF BOTH LAKES ON A SOUTHWEST
FLOW.

ON SATURDAY THIS COLD FRONT AND BEST INSTABILITY WILL BE TO OUR EAST
WITH HUMIDITY SLIGHTLY LOWER AS DRIER SFC AIR PUSHES INTO THE
REGION. WITH MORE SUNSHINE SATURDAY AND A LITTLE LESS HUMIDITY
TEMPERATURES MAY ACTUALLY BE WARMER BEHIND THE FRONT AS TEMPERATURES
AT 850 REMAIN 17 TO 19C ACROSS THE REGION. EXPECT AFTERNOON HIGHS TO
CLIMB INTO THE 80S AGAIN ACROSS THE REGION WITH LOW 90S FOR INTERIOR
REGIONS.

SFC HIGH PRESSURE WILL SLIDE INTO THE REGION FROM THE WEST ON
SATURDAY NIGHT WITH SKIES CLEARING AND DRIER AIR ALONG WITH
SUBSIDENCE LIMITING ANY PRECIPITATION POTENTIAL.

EXPECT SIMILAR CONDITIONS FOR SUNDAY AS SFC HIGH PRESSURE LINGERS
ACROSS THE REGION. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE
NORMAL SUNDAY WITH AFTERNOON HIGHS IN THE 80S.

ON MONDAY HUMIDITY WILL RETURN AS THIS HIGH PRESSURE SLIPS OFF TO
THE EAST. WITH THE BUILDING HUMIDITY AND AFTERNOON INSTABILITY A FEW
SHOWERS AND THUNDERSTORMS ARE POSSIBLE...BUT WILL START WITH JUST
SLIGHT CHC POPS THIS FAR OUT.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT THAT IS PUSHING THROUGH WESTERN NEW YORK WILL CONTINUE
TO GENERATE SHOWERS AND THUNDERSTORMS AS IT CONTINUES TO PUSH EAST
ACROSS THE AREA THIS AFTERNOON. THE BEST ORGANIZED CONVECTION IS
FORMING ACROSS THE SOUTHERN TIER AND FINGER LAKES WHERE THE MOST
UNSTABLE AIR IS IN PLACE EAST OF THE FRONT. SOME STORMS WILL BE
SEVERE AND PRODUCE STRONG WIND GUSTS AND HAIL. BRIEF PERIODS OF MVFR
TO IFR CONDITIONS ARE LIKELY IN THE VCNTY OF THE THUNDERSTORMS.
OTHERWISE...MAINLY VFR CONDITIONS WILL PREVAIL THIS AFTERNOON.

VFR CONDITIONS ARE THEN FORECAST FOR TONIGHT...ALTHOUGH SOME
LOCALIZED FOG COULD DEVELOP OVERNIGHT WHERE HEAVIER RAINFALL FALLS
THIS AFTERNOON.

AN UPPER LEVEL TROUGH THAT IS DROPPING SOUTH TOWARD THE GREAT LAKES
WILL BRING AN INCREASE IN VFR CIGS LATE TONIGHT. A FEW SHOWERS AND
POSSIBLE THUNDERSTORMS WILL DEVELOP WEDNESDAY AS THE UPPER LEVEL
TROUGH AND ITS ASSOCIATED SURFACE FRONT CROSS WESTERN AND CENTRAL
NEW YORK.

OUTLOOK...
WEDNESDAY AND THURSDAY...VFR.
THURSDAY NIGHT AND FRIDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA.
SATURDAY...VFR.

&&

.MARINE...
A COLD FRONT WILL CONTINUE TO PUSH EAST ACROSS LAKE ONTARIO THIS
AFTERNOON AND EARLY EVENING BEFORE SLIDING OFF THE NEW ENGLAND COAST
TONIGHT. A TIGHTER PRESSURE GRADIENT ALONG THE LAKE ERIE
NEARSHORES HAVE INCREASED WEST TO SOUTHWEST WINDS TO AROUND 18 TO
20 KNOTS...AND WILL EXPECT WEST TO NORTHWEST FOLLOWING THE FRONT WILL
PICK UP AGAIN ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED ON LAKE ERIE FOR THIS EVENING AND ON TUESDAY...AND POSSIBLY
ON LAKE ONTARIO LATER TUESDAY.

CALMER CONDITIONS ARE EXPECTED LATER TUESDAY NIGHT AND WEDNESDAY AS
HIGH PRESSURE BUILDS ACROSS THE LOWER LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TO 8 PM EDT TUESDAY FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
         LEZ040.

&&

SYNOPSIS...TJP
NEAR TERM...TJP/WCH
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...TJP
MARINE...THOMAS/TJP/WCH
Hazardous weather outlook, Jul 25, 3:55 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EDT MON JUL 25 2011

NYZ001>008-010>014-019>021-085-262000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
355 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-262000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
355 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jul 25, 3:51 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     ALMA                    42.01N  78.05W
07/25/2011                   ALLEGANY           NY   911 CALL CENTER

            MULTIPLE TREES DOWN.

&&

EVENT NUMBER BUF1100162

ZAFF
Special weather statement, Jul 25, 4:06 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
406 PM EDT MON JUL 25 2011

NYZ010-012-013-020-021-085-252045-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY-
406 PM EDT MON JUL 25 2011

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS WITH HEAVY DOWNPOURS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM ORCHARD PARK TO GROVELAND...AND MOVING
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  EAST AURORA...
  WALES...
  HOLLAND...
  VARYSBURG...
  JAVA CENTER...
  LETCHWORTH PARK..
  DANSVILLE...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4249 7784 4252 7785 4253 7858 4275 7890
      4284 7882 4271 7782 4257 7765 4254 7766
      4253 7771 4248 7772

HIBBERT
Local storm report, Jul 25, 4:41 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
441 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     LIGHTNING        1 WSW CLEVELAND HILL    42.94N  78.81W
07/25/2011                   ERIE               NY   BROADCAST MEDIA

            PERSON ON DAVIDSON AVE WAS IN A CAR THAT WAS STRUCK BY
            LIGHTNING. WINDOW SHATTERED AND PERSON TAKEN TO HOSPITAL
            FOR EVALUATION

&&

EVENT NUMBER BUF1100163

ZAFF
Local storm report, Jul 25, 4:46 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
446 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     LIGHTNING        2 ENE ORCHARD PARK      42.77N  78.71W
07/25/2011                   ERIE               NY   BROADCAST MEDIA

            HOME LOCATED ON STOUGHTON LN CAUGHT FIRE AFTER BEING
            STRUCK BY LIGHTNING. HOME SEVERELY DAMAGED.

&&

EVENT NUMBER BUF1100164

ZAFF
Local storm report, Jul 25, 5:13 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     LIGHTNING        1 WSW CLEVELAND HILL    42.94N  78.81W
07/25/2011                   ERIE               NY   BROADCAST MEDIA

            PERSON ON DAVIDSON AVE WAS IN A CAR THAT WAS STRUCK BY
            LIGHTNING. WINDOW SHATTERED AND PERSON TAKEN TO HOSPITAL
            FOR EVALUATION

1043 AM     TSTM WND DMG     EAST AURORA             42.77N  78.62W
07/25/2011                   ERIE               NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN A HALF MILE WIDE SWATH FROM THE
            INTERSECTION OF 20A AND TRANSIT ROAD...SOUTHEAST THROUGH
            THE CITY

1045 AM     LIGHTNING        2 ENE ORCHARD PARK      42.77N  78.71W
07/25/2011                   ERIE               NY   BROADCAST MEDIA

            HOME LOCATED ON STOUGHTON LN CAUGHT FIRE AFTER BEING
            STRUCK BY LIGHTNING. HOME SEVERELY DAMAGED.

1050 AM     HAIL             EAST AURORA             42.77N  78.62W
07/25/2011  M1.00 INCH       ERIE               NY   LAW ENFORCEMENT

            EAST AURORA POLICE REPORTED HAIL ACCUMULATED IN THE
            CITY

1055 AM     HAIL             EAST AURORA             42.77N  78.62W
07/25/2011  E1.00 INCH       ERIE               NY   PUBLIC

            PUBLIC REPORT OF HAIL

1105 AM     TSTM WND DMG     2 NW CHAFFEE            42.58N  78.49W
07/25/2011                   ERIE               NY   PUBLIC

            ROW OF TREES ON RT 16 BETWEEN HOLLAND AND CHAFFEE

1130 AM     TSTM WND DMG     FREDONIA                42.44N  79.33W
07/25/2011                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TWO REPORTS OF TREES DOWN IN FREDONIA...ONE BLOCKING
            ROAD...THE OTHER A 10 FOOT HIGH TREE

1243 PM     TSTM WND DMG     1 S EAST SALAMANCA      42.16N  78.70W
07/25/2011                   CATTARAUGUS        NY   COCORAHS

            MULTIPLE TREES DOWN

0119 PM     TSTM WND DMG     BOLIVAR                 42.07N  78.17W
07/25/2011                   ALLEGANY           NY   911 CALL CENTER

            MULTIPLE TREES DOWN.

0128 PM     TSTM WND DMG     ALMA                    42.01N  78.05W
07/25/2011                   ALLEGANY           NY   911 CALL CENTER

            MULTIPLE TREES DOWN.

&&

EVENT NUMBER BUF1100163 BUF1100156 BUF1100164 BUF1100157 BUF1100155
BUF1100158 BUF1100159 BUF1100160 BUF1100161 BUF1100162

ZAFF
Special weather statement, Jul 25, 8:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
831 PM EDT MON JUL 25 2011

NYZ013-014-260100-
LIVINGSTON NY-ONTARIO NY-
831 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR CONESUS...AND MOVING
  SOUTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4271 7787 4281 7778 4271 7735 4257 7751
      4257 7765 4254 7766

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:32 AM EDTSpecial Marine WarningBUF15 min
Jul 26, 11:04 AM EDTSevere Thunderstorm WarningBUFOntario, Wayne56 min
Jul 26, 11:17 AM EDTSevere Thunderstorm WarningBUFCayuga, Wayne43 min
Jul 26, 11:52 AM EDTSevere Thunderstorm WarningBUFOswego23 min
Jul 26, 12:07 PM EDTSpecial Weather StatementBUFOntario53 min
Jul 26, 3:26 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis49 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.